Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 8, 2016, 10:58 AM EDT for Schoolcraft County, Michigan. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 10:58 AM EDT (14:58 UTC)
- Expired
- Jul 8, 2016, 11:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:06 AM EDT | HAIL 1 | 7 Wnw Manistique, MI | AT LEAST 1 INCH HAIL ESTIMATED. OBSERVER ARRIVED ON SITE AROUND 30 MINUTES AFTER HAIL WAS ESTIMATED TO HAVE FALLEN...BASED ON RADAR...AND FOUND NICKEL SIZE HAIL COVERING THE GROUND AT THAT TIME. |
| Jul 8, 11:22 AM EDT | HAIL 0.5 | 3 Nnw Thompson, MI | PEA TO HALF INCH SIZED HAIL WAS OBSERVED NEAR THE SOUTH SHORE OF INDIAN LAKE THIS MORNING. DELAYED REPORT. |
| Jul 8, 11:30 AM EDT | HAIL 0.75 | 4 Nw Manistique, MI | 0.75 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted.
817
WUUS53 KMQT 081458
SVRMQT
MIC153-081545-
/O.NEW.KMQT.SV.W.0033.160708T1458Z-160708T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1058 AM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 1145 AM EDT
* AT 1058 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF STEUBEN TO 7 MILES NORTHEAST OF
GARDEN CORNERS...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-28 BETWEEN SHINGLETON AND SENEY...STEUBEN...M-94
BETWEEN STEUBEN AND MANISTIQUE...INDIAN LAKE STATE PARK...GULLIVER
AND CUSINO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4592 8649 4615 8649 4616 8661 4629 8662
4633 8655 4633 8637 4646 8636 4651 8630
4651 8626 4598 8594
TIME...MOT...LOC 1458Z 236DEG 30KT 4625 8661 4598 8646
HAIL...1.00IN
WIND...60MPH
$$
TITUS2 follow-up statements
423
WWUS53 KMQT 081516
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1116 AM EDT FRI JUL 8 2016
MIC153-081545-
/O.CON.KMQT.SV.W.0033.000000T0000Z-160708T1545Z/
SCHOOLCRAFT MI-
1116 AM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR CENTRAL SCHOOLCRAFT COUNTY...
AT 1116 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR M-94 BETWEEN
STEUBEN AND MANISTIQUE...OR 7 MILES NORTH OF MANISTIQUE...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
M-28 BETWEEN SHINGLETON AND SENEY AND M-94 BETWEEN STEUBEN AND
MANISTIQUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4602 8632 4632 8641 4633 8639 4633 8637
4634 8637 4642 8620 4614 8604 4606 8599
TIME...MOT...LOC 1516Z 232DEG 28KT 4607 8627
HAIL...1.00IN
WIND...60MPH
$$
TITUS923
WWUS53 KMQT 081541
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 AM EDT FRI JUL 8 2016
MIC153-081551-
/O.EXP.KMQT.SV.W.0033.000000T0000Z-160708T1545Z/
SCHOOLCRAFT MI-
1141 AM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHOOLCRAFT COUNTY
WILL EXPIRE AT 1145 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4602 8632 4632 8641 4633 8639 4633 8637
4634 8637 4642 8620 4614 8604 4606 8599
TIME...MOT...LOC 1538Z 236DEG 30KT 4607 8627
$$
TITUSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:48 AM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 5:48 AM EDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Marquette MI 548 AM EDT FRI JUL 8 2016 .SHORT TERM...(Today and tonight) Issued at 521 AM EDT FRI JUL 8 2016 Deep upper low over northern MN with sfc low also over northern MN heading ESE toward Upper Michigan. H5 12 hr height falls toward 80m show deepening system. Lift ahead of the upper low and mid-level drying/steepening lapse rates and advection of higher pwats into the system has resulted in cluster of showers and thunderstorms crossing Upper Michigan early this morning. Limited instability with MUCAPE well under 1000j/kg is keeping storms in check thus far. Expect this activity to quickly move over eastern cwa this morning. Already seeing drying occuring over western U.P and that should cross central and east through the morning. By late morning though as the upper low moves overhead expect showers and thunderstorms to redevelop with peak heating as temps inland from Lk Superior work into the 70s and dwpnts stay in the 60s which gives sfc based capes up to 1000j/kg, locally higher where mid 60s dwpnts can pool along track of sfc low crossing the area. Latest HRRR runs indicate central and east will be in line for greatest shower and thunderstorm coverage this aftn. Lowering freezing levels will allow any stronger updraft and elevated cores to produce at least small hail and mentioned this in grids and HWO. Despite lacking deep layer shear less than 25 kts, given instability and steep lapse rates/total totals over 50, there is marinal risk for pulsy storms with severe hail to 1 inch diameter as 50 dbz height to get 1 inch hail is less than 30 kft. This risk only becomes enhanced if we can see some sunshine in wake of the morning showers/thunderstorms. Late today as the sfc low moves east, winds shift to the north off Lk Superior which should bring some fog over much of cwa this evening. Fog may become dense near Lk Superior. Did not play up too much as the fog still needs to form as based on all ship obs and other sources it appears the fog is pretty patchy over Lk Superior attm. Also the north winds will lead to choppy waters in the nsh zones and help increase the swim risk for Lk Superior beaches for Marquette county. .LONG TERM...(Saturday through Thursday) Issued at 449 AM EDT FRI JUL 8 2016 Expect dry weather over the weekend and probably into Mon under ridging, then developing waa pattern downstream of the trof slowly shifting e from the northern Rockies will bring periodic shra/tsra chances again Tue/Wed and probably into Thu. Beginning Sat, Dnva/deep layer q-vector divergence spreads in from the w in the wake of vigorous shortwave departing to the e. Upslope cyclonic northerly wind will allow for some lingering low clouds/fog over the e early Sat but then should depart late Sat morning as high pres ridge builds toward the area with continued drying from the n and w. Despite increasing sunshine, the day will be on the cooler side with breezy n winds off Lake Superior, especially central and e. Expect 60s near the lake and low/mid 70s inland. It will be coolest e where clouds and gusty n winds will be more persistent. Winds on the backside of the departing low pres will also be strong enough to build sufficient waves for a moderate swim risk on Lake Superior Sat, especially for the beaches of Alger County. With high pres ridge over the area Sat night, it will be a cool night under clear skies and layer pcpn water values blo 0.7 inch. Mins over the interior should slip down into the 40s with low/mid 40s not out of the question for traditional interior cold spots. Sun/Sun night, 00z NCEP models continue to show the potential for -shra as shortwave energy cuts thru what is an otherwise building ridge. With the mid-upper ridge building and the ridge axis to the w over MN, suspect drier non-NCEP guidance for Upper MI is on track and both NCEP and non-NCEP ensembles both support drier solution. Will maintain a dry fcst, but with some increase in mid clouds. Away from lake breezes on Sun, high temps will rebound well into the 70s/around 80F. With axis of sharpening mid/upper ridge over the Upper Great Lakes on Mon, expect dry weather again to prevail. While temps will rise back above normal, low/mid 80s for the most part, dewpoints, though rising, should still be mostly in the comfortable range (upper 50s, maybe low 60s far west). Tue thru Thu, deep mid-upper trough over the central/northern Rockies Mon will weaken as it shifts ene, reaching the Upper Great Lakes Thu/Fri. Deep sw flow will advect warmer air/increasing moisture into the area, and with shortwave energy likely to lift ne ahead of advancing trof, some shra/tsra will occur at times Tue thru Thu. For now, nothing more than mostly broad brushed chc pops are warranted as convective details are typically highly uncertain out to days 5-7 in forecast period. With 85H thermal ridge of 18-20c temps lingering over area, it should be a very warm/humid period with max temps well into the 80s for most locations and dewpoints well into the 60s, making conditions more uncomfortable. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 543 AM EDT FRI JUL 8 2016 Scattered showers with a few thunderstorms early on. More showers and thunderstorms expected during peak heating as strong upper low moves overhead. Best chances for additional showers/storms will be at SAW. MVFR conditions or even VFR but expect conditions to lower to LIFR at CMX this morning and to IFR at SAW this morning. East winds to north of low pressure will keep conditions low through the day at CMX but could see improvement to MVFR at SAW. However, as the low moves east of area this evening, north winds will bring lowering cigs and vsby to LIFR/IFR again to SAW with moist upslope flow off Lk Superior. Expect MVFR range conditions tonight at IWD and CMX. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 521 AM EDT FRI JUL 8 2016 As a strong upper disturbance and accompanying surface low pres track to the S of Lake Superior today and tonight, E winds 10-20 kts will shift to the N up to 25 kts by this evening. Areas of fog will expand as well. The arrival of hi pres following the exit of this disturbance/lo pres over the weekend will result in diminishing winds and fog dissipation. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JLA LONG TERM...Voss AVIATION...JLA MARINE...JLA
Hazardous weather outlook, Jul 8, 5:10 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EDT FRI JUL 8 2016 MIZ001>004-007-009>014-084-085-091100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 510 AM EDT FRI JUL 8 2016 /410 AM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO EARLY THIS EVENING. SOME STORMS COULD CONTAIN SMALL HAIL. LOCALLY DENSE FOG IS POSSIBLE NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT OVER FAR WESTERN UPPER MICHIGAN AND THEN ACROSS THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-006-091100- MARQUETTE-ALGER- 510 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. SOME STORMS COULD CONTAIN SMALL HAIL. THERE IS A MODERATE SWIM RISK OVER MARQUETTE COUNTY TODAY, AND A HIGH SWIM RISK OVER MARQUETTE AND ALGER COUNTY ON SATURDAY. LOCALLY DENSE FOG IS POSSIBLE NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-091100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EDT FRI JUL 8 2016 /410 AM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG MAY BE LOCALLY DENSE TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF LAKE SUPERIOR TODAY. SOME OF THE STORMS COULD CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR MONDAY NIGHT AND THEN ACROSS LAKE SUPERIOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. SOME STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Special weather statement, Jul 8, 10:21 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1021 AM EDT FRI JUL 8 2016
MIZ013-081500-
DELTA MI-
1021 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELTA COUNTY UNTIL
1100 AM EDT...
AT 1021 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR U.S. 41 BETWEEN TRENARY AND RAPID
RIVER TO 7 MILES NORTHEAST OF STONINGTON. MOVEMENT WAS NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAPID RIVER...NAHMA...U.S. 41 BETWEEN TRENARY AND RAPID RIVER...
FOREST ROAD 13 IN NORTHERN DELTA COUNTY...GARDEN CORNERS...
ISABELLA...ENSIGN...CHICAGO LAKE...MAPLEWOOD...
ROUND LAKE AND NAHMA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4606 8709 4616 8696 4616 8650 4610 8649
4589 8649 4574 8688
TIME...MOT...LOC 1421Z 229DEG 31KT 4606 8700 4581 8687
TITUSSpecial weather statement, Jul 8, 10:38 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1038 AM EDT FRI JUL 8 2016
MIZ006-085-081530-
ALGER MI-NORTHERN SCHOOLCRAFT MI-
1038 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALGER AND NORTH CENTRAL
SCHOOLCRAFT COUNTIES UNTIL 1130 AM EDT...
AT 1037 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHINGLETON...OR NEAR MUNISING...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPEL LAKE...GRAND PORTAL POINT...VAN MEER...MELSTRAND...
BEAVER LAKE AND CUSINO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4633 8655 4642 8661 4655 8647 4666 8633
4649 8612
TIME...MOT...LOC 1437Z 234DEG 26KT 4639 8654
TITUSSpecial weather statement, Jul 8, 10:45 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1045 AM EDT FRI JUL 8 2016 MIZ013-014-085-081530- SOUTHERN SCHOOLCRAFT MI-DELTA MI-NORTHERN SCHOOLCRAFT MI- 1045 AM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHOOLCRAFT AND EAST CENTRAL DELTA COUNTIES UNTIL 1130 AM EDT... AT 1045 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN CORNERS...OR 14 MILES WEST OF MANISTIQUE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANISTIQUE...THOMPSON...M-94 BETWEEN STEUBEN AND MANISTIQUE...GARDEN CORNERS...ISABELLA...INDIAN LAKE STATE PARK AND COOKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4586 8662 4594 8668 4625 8624 4594 8605 TIME...MOT...LOC 1445Z 235DEG 35KT 4593 8655 TITUS
Special weather statement, Jul 8, 10:54 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1054 AM EDT FRI JUL 8 2016 MIZ006-013-014-085-081545- SOUTHERN SCHOOLCRAFT MI-ALGER MI-DELTA MI-NORTHERN SCHOOLCRAFT MI- 1054 AM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALGER... NORTHWESTERN SCHOOLCRAFT AND NORTHEASTERN DELTA COUNTIES UNTIL 1145 AM EDT... AT 1053 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF STEUBEN TO NEAR FOREST ROAD 13 IN NORTHERN DELTA COUNTY. MOVEMENT WAS NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... M-28 BETWEEN SHINGLETON AND SENEY...STEUBEN... FOREST ROAD 13 IN NORTHERN DELTA COUNTY...SHINGLETON...FISH LAKE... CHICAGO LAKE AND CUSINO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4652 8627 4626 8608 4602 8661 4624 8671 TIME...MOT...LOC 1453Z 227DEG 35KT 4624 8664 4606 8657 TITUS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:59 AM EDT | Special Weather Statement | MQT | Gogebic | 76 min |
| Jul 8, 2:54 AM EDT | Special Weather Statement | MQT | Gogebic | 96 min |
| Jul 8, 4:48 AM EDT | Small Craft Advisory | MQT | 31 hr | |
| Jul 8, 10:02 AM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 8, 10:21 AM EDT | Special Weather Statement | MQT | Delta | 39 min |
| Jul 8, 10:38 AM EDT | Special Weather Statement | MQT | Alger | 52 min |
| Jul 8, 10:45 AM EDT | Special Weather Statement | MQT | Schoolcraft | 45 min |
| Jul 8, 10:54 AM EDT | Special Weather Statement | MQT | Schoolcraft | 51 min |
| Jul 8, 11:05 AM EDT | Special Marine Warning | MQT | 40 min | |
| Jul 8, 11:31 AM EDT | Special Marine Warning | MQT | 59 min | |
| Jul 8, 11:47 AM EDT | Special Weather Statement | MQT | Luce | 43 min |
| Jul 8, 11:52 AM EDT | Severe Thunderstorm Warning | MQT | Luce, Schoolcraft | 38 min |
| Jul 8, 12:15 PM EDT | Special Weather Statement | MQT | Luce | 45 min |
| Jul 8, 12:34 PM EDT | Special Weather Statement | MQT | Alger | 26 min |
| Jul 8, 12:50 PM EDT | Special Weather Statement | MQT | Luce | 40 min |
| Jul 8, 1:24 PM EDT | Special Weather Statement | MQT | Marquette | 51 min |
| Jul 8, 1:37 PM EDT | Special Weather Statement | MQT | Menominee | 53 min |
| Jul 8, 1:43 PM EDT | Special Weather Statement | MQT | Dickinson | 32 min |
| Jul 8, 2:23 PM EDT | Special Weather Statement | MQT | Dickinson | 52 min |
| Jul 8, 3:06 PM EDT | Special Weather Statement | MQT | Delta | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.